Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 33, NWS Pueblo, CO

May 17, 2010El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 17, 2010, 9:17 PM MDT for El Paso County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2010, 9:17 PM MDT (03:17 UTC)
Expired
May 17, 2010, 9:46 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 2:29 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WUUS55 KPUB 180317
SVRPUB
COC041-180415-
/O.NEW.KPUB.SV.W.0033.100518T0317Z-100518T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
917 PM MDT MON MAY 17 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1015 PM MDT

* AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PEYTON...OR 21 MILES NORTHEAST OF COLORADO
  SPRINGS...AND MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY SOUTHEAST OF PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3902 10411 3880 10430 3896 10455 3909 10444
TIME...MOT...LOC 0316Z 298DEG 4KT 3900 10445
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
551 
WWUS55 KPUB 180335
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
935 PM MDT MON MAY 17 2010

COC041-180415-
/O.CON.KPUB.SV.W.0033.000000T0000Z-100518T0415Z/
EL PASO CO-
935 PM MDT MON MAY 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 1015 PM MDT...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PEYTON...OR 22 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY SOUTHEAST OF PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3896 10454 3907 10442 3902 10411 3880 10430
TIME...MOT...LOC 0335Z 298DEG 4KT 3899 10443
WIND...HAIL <50MPH 1.00IN

$$
748 
WWUS55 KPUB 180346
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT MON MAY 17 2010

COC041-180356-
/O.CAN.KPUB.SV.W.0033.000000T0000Z-100518T0415Z/
EL PASO CO-
946 PM MDT MON MAY 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM...ESPECIALLY OVER THE OPEN COUNTRY AROUND 3 MILES 
SOUTHEAST OF PEYTON. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3896 10454 3907 10442 3902 10411 3880 10430
TIME...MOT...LOC 0346Z 298DEG 4KT 3898 10442

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:00 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 17, 8:00 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT MON MAY 17 2010

.UPDATE...

ADJUSTED POPS FOR THIS EVENING WITH THE MAIN FOCUS EXPECTED ALONG
THE SOUTHERN PART OF THE EASTERN PLAINS AND ALONG AND EAST OF THE
I-25 CORRIDOR THROUGH MIDNIGHT. CURRENTLY...THERE ARE A FEW
THUNDERSTORMS THAT HAVE DEVELOPED OVER NORTHERN EL PASO COUNTY
WHICH WILL BE CAPABLE OF PRODUCING SMALL HAIL AS THEY PASS.
THUNDERSTORMS ALSO CONTINUE OVER THE FAR SOUTHEASTERN PLAINS WHERE
THERE IS ALSO THE POTENTIAL FOR STRONG WINDS. THE TREND OVER THE
PAST COUPLE OF HOURS HAS BEEN FOR THUNDERSTORMS TO DEVELOP OVER
THE WET MOUNTAINS AND PROGRESS EAST INTO THE PLAINS. A BOUNDARY
NOTED ON RADAR HAS ALSO MOVED INTO THE I-25 CORRIDOR WHILE AN
UPPER LEVEL DISTURBANCE BEGINS TO IMPACT THE AREA. THIS WILL
PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING AND SPREAD TO
NEAR THE KS BORDER AFTER MIDNIGHT. MOST STORMS WILL PRODUCE SMALL
HAIL AND LOCALLY STRONG WINDS...AND ONE OR TWO STORMS MAY BE
STRONG TO SEVERE WITH HAIL BEING THE MAIN THREAT. OTHERWISE NO
OTHER CHANGES WERE MADE TO THE GOING FORECAST. MOZLEY

&&

.AVIATION...

KPUB AND KCOS...ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS EVENING
NEAR THE TERMINALS. MOST CELLS HAVE DEVELOPED EAST OF KCOS AND
WILL SHIFT EAST AWAY FROM THE TERMINAL. SHOWERS AND ISOLATED
THUNDERSTORMS HAVE BEEN SURROUNDING KPUB OVER THE PAST HOUR.
CURRENTLY THERE ARE CELLS LOCATED 10-15 MILES WEST OF KPUB MOVING
SLOWLY EAST-NORTHEAST. KPUB TAF MAY NEED TO BE AMENDED FOR THE
POSSIBILITY OF A THUNDERSTORM TO PASS OVER THE TERMINAL THROUGH
03Z. MOZLEY

&&

.PREV DISCUSSION... /ISSUED 334 PM MDT MON MAY 17 2010/

SHORT TERM...

WILL KEEP THIS BRIEF DUE TO ONGOING/DEVELOPING SEVERE WEATHER.  CWFA
CURRENTLY NOTING A SEVERE THUNDERSTORM JUST SOUTH OF AGUILAR WITH A
SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE I-25 CORRIDOR AND THE
SOUTHEASTERN COLORADO PLAINS UNTIL 10 PM MDT.

20Z/17TH CAPES...LIS AND 0 TO 6 KM BULK SHEARS OVER THE I-25
CORRIDOR/SOUTHEAST COLORADO PLAINS ARE IN THE 1000 J/KG...-1C TO -6C
AND 40 KNOT RANGE WHILE UPPER WAVE CONTINUES TO MAKE ITS WAY INTO
NEVADA TONIGHT.  AT THIS TIME...IT APPEARS THAT THE PRIMARY THREAT
FROM THE STRONGER SEVERE THUNDERSTORMS THIS EVENING WILL BE LARGE
HAIL.

WEST OF THE WATCH AREA...ANTICIPATE GENERALLY ISOLATED SHOWERS AND
THUNDERSTORMS TONIGHT IN COMBINATION WITH MILD MID-MAY MINIMUM
TEMPERATURES.  GENERALLY LOW-GRADE GRADIENT WINDS EXPECTED AREA-WIDE
TONIGHT.

ON TUESDAY...THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVER
THE I-25 CORRIDOR AND SOUTHEASTERN COLORADO PLAINS ANTICIPATED AS
CLOSED UPPER LOW NEARS NORTHWESTERN UTAH BY 00Z WEDNESDAY.  FORECAST
SHORT-TERM COMPUTER SIMULATIONS AND MODEL SOUNDINGS SUGGEST THAT
LOCALIZED CAPES UP TO 3200 J/KG...LIS DOWN TO -9C AND 0 TO 6 KM
SHEARS AROUND 50 KNOTS WILL INTERACT WITH THE INCOMING WAVE AND
AVAILABLE ATMOSPHERIC MOISTURE.  TORNADIC THREAT IS EXPECTED TO
INCREASE TUESDAY AS COMPARED TO TODAY.  FINALLY...MAX TEMPERATURES
ON TUESDAY SHOULD BE SIMILAR TO VALUES NOTED TODAY.

LONG TERM...

(TUES NITE - MONDAY)

MAIN CONCERN THIS FCST PD WILL BE LINGERING STRONG CONVECTION TUES
EVENING...THEN WARMING TREND AND POSSIBLE DRY LINE CONVECTION LATE
IN THE PD.

STRONG SHORTWAVE WILL BE AFFECTING THE FCST AREA AT THE BEGINNING OF
THIS FCST PD. WITH SUFFICIENT SHEAR AND CAPE IN PLACE ANTICIPATE
STRONG TO SVR ROTATING CONVECTION WILL BE ONGOING EARLY TUE EVENING
OVER THE PLAINS WITH ACTIVITY MOVING INTO KS BY LATE EVENING.

WED WE MAY ALSO SEE SOME STRONG CONVECTION OVER THE AREA BUT
CONVECTION WILL MAINLY BE DRIVEN BY COLD TEMPS ALOFT AS UPPER LOW
WILL BE OVER NE CO...AND THUS WINDS ALOFT WILL BE ON THE WEAK SIDE.
MAIN CONCERN THIS DAY WILL BE HAIL BUT IF CONVECTION FIRES UP ON A
REMNANT BOUNDARY THEN NON SUPERCELL TORS WILL BE POSSIBLE GIVEN THE
STEEP LAPSE RATES.

THU THROUGH FRI IT SHOULD GENERALLY BE DRY AND WARM ACROSS THE
REGION.

NEXT SYSTEM WILL POTENTIALLY BE AFFECTING THE AREA STARTING SAT.
THIS IS A STRONG SYSTEM BUT ITS ORIENTATION AND SPEED WILL DETERMINE
HOW MUCH WX WE GET. FOR NOW SIMULATIONS SHOWING THE LARGE UPPER LOW
GENERALLY REMAINING TO OUR WEST AND NOT MOVING MUCH. IT APPEARS AT
THIS TIME THE ONLY CONVECTIVE THREAT TO THE CWA WOULD BE ALONG THE
DRYLINE OVER THE FAR E COUNTIES STARTING SAT AND LASTING INTO EARLY
NEXT WEEK. THE MAIN CONCERN OF THIS SYSTEM MAY BE FIRE WX ISSUES AS
I EXPECT RH VALUES WILL BE DROPPING TO WITHIN RFW CRITERIA AND
STRONGER SFC SW WINDS WILL LIKELY DEVELOP WITH STRONGER FLOW ALOFT.
/34

AVIATION...

ISOLATED TO SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE ARE
EXPECTED TO CREATE MVFR CONDITIONS AT TIMES TONIGHT...ESPECIALLY AT
KPUB AND KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/34
Hazardous weather outlook, May 17, 8:23 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT MON MAY 17 2010

COZ058>089-093>099-190230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
823 PM MDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS EVENING
OVER THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS. MOST STORMS
HAVE REMAINED BELOW SEVERE LIMITS WITH PEA SIZE HAIL AND LIGHTNING
BEING THE MAIN THREATS. AREAS OVER THE FAR SOUTHEASTERN PLAINS IN
LAS ANIMAS AND BACA COUNTY HAVE THE STRONGEST THUNDERSTORMS WITH
HAIL TO 1 INCH IN DIAMETER AND WINDS TO NEAR 60 MPH POSSIBLE
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...A WEATHER PATTERN THAT FAVORS SEVERE STORM DEVELOPMENT
IS PROBABLE. A DRY LINE IS FORECAST TO PUSH EAST NORTHEAST INTO
MOIST...VERY UNSTABLE AIR ACROSS THE SOUTHEAST PLAINS. FAVORABLE
WIND SHEAR MAY CAUSE THE STORMS TO RAPIDLY ROTATE...SO VERY LARGE
HAIL AND A TORNADO OR TWO WILL BE POSSIBLE. OVER THE EASTERN
MOUNTAINS AND HIGH VALLEYS...THE MAIN THREATS FROM STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND SMALL HAIL UNDER 1/2 INCH IN DIAMETER.

FOR WEDNESDAY...THUNDERSTORMS WILL BE PROBABLE ACROSS THE EASTERN
MOUNTAINS AND PLAINS. A FEW SEVERE STORMS WILL BE POSSIBLE
ACROSS THE FAR SOUTHEAST COUNTIES...YIELDING HAIL 1 INCH IN
DIAMETER OR LARGER HAIL...WIND GUSTS OVER 60 MPH...AND CLOUD TO
GROUND LIGHTNING. IN ADDITION... A FEW INCHES OF SNOW WILL OCCUR
OVER THE HIGHER MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY.

FOR THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN
MOUNTAINS AND PLAINS...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR TONIGHT.

88/34

In the hours before

Special weather statement, May 17, 5:13 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT MON MAY 17 2010

COZ094-172345-
EASTERN LAS ANIMAS COUNTY-
513 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF THATCHER...OR 38 MILES EAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 5:15 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT MON MAY 17 2010

COZ086-172345-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
515 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF BLENDE...OR 23 MILES SOUTH OF
PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 6:06 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT MON MAY 17 2010

COZ079-086-180030-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN
6300 AND 10000 FT-
606 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...THE SOUTH SIDE OF PUEBLO.

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 16 MILES SOUTH OF PUEBLO RESERVOIR...OR 18 MILES
SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLENDE.
  SOUTH PUEBLO.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 7:34 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT MON MAY 17 2010

COZ084-085-180215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
734 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEYTON...OR 19 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RAMAH.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 8:38 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT MON MAY 17 2010

COZ084-180315-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
838 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEYTON...OR 21 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 8:54 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
854 PM MDT MON MAY 17 2010

COZ084-085-180330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
854 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  PEYTON.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:14 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas61 min
May 17, 8:30 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
May 17, 9:33 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 18, 2:00 PM MDTSevere Thunderstorm WarningPUBPueblo60 min
May 18, 2:54 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo35 min
May 18, 3:56 PM MDTSevere Thunderstorm WarningPUBPueblo32 min
May 18, 4:14 PM MDTSevere Thunderstorm WarningPUBCrowley61 min
May 18, 4:44 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa61 min
May 18, 5:43 PM MDTSevere Thunderstorm WarningPUBKiowa18 min
May 18, 5:49 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.